The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (258 KB) | Metadata | Table of Contents | ZAA summary
Volume 24, Issue 1, 2005, pp. 75–101
DOI: 10.4171/ZAA/1230

Published online: 2005-03-31

On a Class of Physically Admissible Variational Solutions to the Navier-Stokes-Fourier System

M. Fabian[1], Antonín Novotný[2] and Hana Petzeltová[3]

(1) Czech Academy of Sciences, Prague, Czech Republic
(2) Université de Toulon et du Var, La Garde, France
(3) Czech Academy of Sciences, Prague, Czech Republic

The main objective of the present paper is to introduce a class of admissible variational solutions to the Navier-Stokes-Fourier system of equations based on the second law of thermodynamics. We also show that the solutions exist globally in time regardless the size of the initial data. Finally, the question of the long-time behaviour of these solutions is being addressed.

Keywords: Navier-Stokes-Fourier system, variational solutions, existence, long-time behaviour

Fabian M., Novotný Antonín, Petzeltová Hana: On a Class of Physically Admissible Variational Solutions to the Navier-Stokes-Fourier System. Z. Anal. Anwend. 24 (2005), 75-101. doi: 10.4171/ZAA/1230